Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


weight gain
Jun 15, 2001

Do You think I can gain the weight back in my arms and legs if I go off my meds? I am doing great, viral load 127, and t-cells around 700.I got so skinny only months after taking Crixivan.

Response from Dr. Aberg

This seems to be a frequently asked question and unfortunately, I still do not have any answers. I recommend that you look at my answers to similar questions on both the women's forum and general treatment forum.

One, we do not know what causes fat loss (lipoatrophy)in the arms and legs. That makes it difficult to know how to treat it when we do not know why we get it. Two, there have been no studies to date showing that stopping medications will make it go away and restore our fat back to normal again.

There are several clinical trials looking at switching medications or stopping medications or other therapies as ways to improve or reverse lipoatrophy. I encourage you to go to a HIV clinical trial center or see a HIV expert who participates in clinical trials if one is near you and find out if you are eligible for one of the lipoatrophy studies.


Previous
hiv+ and menopause
Next
HIV & menstration

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement